Hail, Poinsett
- When
- May 25, 6:10 AM CST to 6:15 AM CST
- Where
- Poinsett County, 8 mi NE of Marked Tree
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.612, -90.319
Surface heating combined with old outflow boundaries to produce scattered showers and thunderstorms southern parts of the Mid South during the late afternoon and early evening hours on May 25th, 2010. The storms dissipated a couple hours after sunset.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Surface heating combined with old outflow boundaries to produce scattered showers and thunderstorms southern parts of the Mid South during the late afternoon and early evening hours on May 25th, 2010. The storms dissipated a couple hours after sunset. A storm over Poinsett County produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 5:37 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 637 AM CDT TUE MAY 25 2010 .UPDATE... UPDATED FOR 12Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 331 AM CDT TUE MAY 25 2010/ DISCUSSION...FORECAST FOCUS ON DIURNAL THUNDERSTORM CHANCES THROUGH SATURDAY...THEN A REBUILDING RIDGE WITH HOTTER TEMPERATURES BY NEXT WEEK. SHORT TERM...TODAY THROUGH FRIDAY. AT DISCUSSION ISSUANCE TIME ABOUT 09Z...SKIES WERE CLEAR AND SOME VERY LIGHT FOG WAS EVIDENT AT A FEW SITES ACROSS THE MIDSOUTH. FOG IS NOT AS DENSE AS IT COULD HAVE BEEN DUE TO FALLING DEW POINTS. IN ADDITION...THANKS TO THE NUMEROUS THUNDERSTORM ACTIVITY YESTERDAY...OUTFLOW BOUNDARIES HAVE ALLOWED TEMPERATURES TO DROP INTO THE MID 60S AS OPPOSED TO LOWER 70S. HOWEVER AS THE STRONG MAY SUN BEGINS TO WORK THE ATMOSPHERE THIS MORNING...TEMPS WILL RISE QUICKLY TO THE UPPER 80S/NEAR 90 BY EARLY AFTERNOON. DEW POINTS TODAY SHOULD BE SEVERAL DEGREES LOWER THAN YESTERDAY...SO CAPE WILL NOT BE AS HIGH BUT 1500 J/KG SEEMS REASONABLE. A WEAK H5 VORTICITY MAX WILL RESIDE OVER THE MIDSOUTH AND A FEW RESIDUAL OUTFLOW BOUNDARIES MAY STILL BE PRESENT TO SPARK OFF MORE THUNDERSTORMS BY LATE MORNING. COVERAGE AND INTENSITY IS NOT EXPECTED TO BE AS SIGNIFICANT AS YESTERDAY DUE TO LOWER CAPE...BUT I AM CONFIDENT SOMETHING WILL FIRE SO USED SCATTERED QUALIFIER INSTEAD OF CHANCE. CANNOT RULE OUT A FEW SEVERE STORMS TODAY...AND HEAVY RAIN WILL ALSO BE A THREAT DUE TO SLOW MOVING CONVECTION. ANY THUNDERSTORMS WILL DIE DURING THE EARLY EVENING DUE TO THEIR DIURNAL NATURE. SOME PATCHY FOG EXPECTED AGAIN TONIGHT. THE PROCESS WILL REPEAT ITSELF EVERY DAY THROUGH AT LEAST FRIDAY AS ADDITIONAL LOBES OF VORTICITY SPIN OFF THE STATIONARY LOW OVER THE SOUTHEAST COAST. MAX TEMPERATURES WILL DEPEND ON WHEN AND WHERE THUNDERSTORMS FIRE...BUT IT APPEARS THE OVERALL PATTERN WILL REMAIN NEARLY THE SAME THROUGH THE REST OF THE WEEK WITH HIGHS IN THE UPPER 80S/LOWER 90S AND LOWS IN THE MID 60S TO LOWER 70S. LONG TERM...FRIDAY NIGHT THROUGH MEMORIAL DAY. MODELS ARE SOMEWHAT INCONSISTENT WITH THE WEEKEND AND BEYOND. THE NEW MODEL RUNS ARE NOW DELAYING THE EXIT OF THE CUT OFF LOW OVER THE SOUTHEAST...WHICH KEEPS THUNDERSTORM CHANCES GOING INTO MUCH OF THE WEEKEND. WILL FOLLOW CLOSELY TO THE ECMWF AND MENTION A SCHC SATURDAY AND KEEP IT DRY SUNDAY AS THE LOW PUSHES OUT AND A RIDGE REESTABLISHES ITSELF OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEY FOR MONDAY. MAY NEED TO ADD TSTM CHANCES THRU SUNDAY IN LATER FORECASTS IF THINGS SLOW DOWN EVEN MORE. AS THE RIDGE BUILDS EARLY NEXT WEEK IN ADVANCE OF A DIGGING TROUGH OVER THE NORTHERN ROCKIES...TEMPERATURES SHOULD RISE SLIGHTLY. LIGHT SFC WINDS AND LESS THUNDERSTORM ACTIVITY UNDER MID LEVEL RIDGE AXIS MAY ALLOW TEMPERATURES TO INCH INTO THE MID 90S BY MEMORIAL DAY...ESPECIALLY IF 925 MB TEMPS AROUND +25C MATERIALIZE AS MODELS CURRENTLY INDICATE. BORGHOFF && .AVIATION... 12Z TAF CYCLE ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS MORNING WITH MAINLY VFR CEILINGS AND VISIBILITIES PERSISTING IN MOST AREAS OUTSIDE OF THUNDERSTORMS. AT THIS TIME...ALL TAF SITES REMAIN VFR AND RAIN FREE. THERE MAY BE SOME TEMPORARY MVFR VISBYS EARLY THIS MORNING IN FOG...ESPECIALLY AT MKL AND JBR. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS LATER THIS MORNING INTO THE AFTERNOON AS HEATING AND INSTABILITY BECOME MAXIMIZED IN AN UNCAPPED ENVIRONMENT. ALTHOUGH MVFR TO IFR CONDITIONS WILL BE POSSIBLE IN ANY THUNDERSTORMS...CONFIDENCE IN CONVECTION IMPACTING ANY PARTICULAR TAF SITE IS TOO LOW TO DROP VISBYS OR CEILINGS BELOW VFR. HAVE MAINTAINED VCTS ALONG WITH CB GROUP AT EACH TAF SITE TO ACCOUNT FOR EXPECTED NEARBY CONVECTIVE DEVELOPMENT. WINDS SHOULD REMAIN LIGHT SOUTHEASTERLY THROUGH THE DAY. SCATTERED MID LEVEL CLOUDS WILL LIKELY PERSIST INTO THIS EVENING DUE TO DEBRIS CLOUDS FROM DISSIPATING THUNDERSTORMS. SOME FOG MAY ALSO DEVELOP LATE TONIGHT AS SKIES CLEAR AND WINDS BECOME LIGHT AND VARIABLE. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 90 71 89 71 / 40 20 30 20 MKL 88 65 88 64 / 40 20 30 20 JBR 90 69 89 67 / 40 20 40 20 TUP 90 66 90 67 / 40 20 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CDT TUE MAY 25 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 431 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...THEN DISSIPATE EARLY THIS EVENING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. SINCE THE STORMS WILL BE SLOW MOVING...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. PATCHY FOG MAY DEVELOP TONIGHT AS SKIES CLEAR AND WINDS BECOME CALM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL OCCUR EACH DAY THROUGH AT LEAST FRIDAY...THEN DISSIPATE EACH EVENING. A FEW SEVERE STORMS ARE POSSIBLE EACH DAY WITH LOCALLY HEAVY RAINFALL. PATCHY FOG IS POSSIBLE EACH NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. BORGHOFF
The Memphis radar (KNQA), 50 km away, was scanning. The volume nearest the first event began at 12:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231941.